MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING

PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2515-B
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blocks a4: the patient's weight is unknown.This information was not available from the facility.Blocks b6/b7: patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Block h3: the angiosculpt device was infectious and discarded by the facility, thus no returned product investigation was performed.Block h6: per the ifu, "proceed cautiously when using the angiosculpt evo scoring balloon catheter in a freshly deployed bare metal or drug eluting stent.The angiosculpt catheter has not been tested for post-dilation of stents or lesions distal to freshly deployed stents in clinical studies." submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
An angiosculpt catheter was used to treat a severely calcified distal lad.Prior to use of the angiosculpt, a stent was place in between two existing stents (distal and proximal lad).A xience drug-eluting stent (des) was deployed in the mid lad to bridge the gap, and then the angiosculpt was inflated at the distal stent.The angiosculpt deflated with no issues; however, during pullback, the angiosculpt got caught on the xience, causing it to crumble in a ball.A couple techniques were made to attempt removal of both the angiosculpt and xience but were unsuccessful.The angiosculpt shaft was cut and the patient was transferred to surgery.A bypass to the lad was performed to save the vessel, but the angiosculpt and xience remained in the patient.The patient was doing well and in recovery.Five days later, the patient's blood pressure dropped suddenly and did not recover.Per philips clinical assessment, it is suspected that the cause of death was related to complications of the bypass surgery.This adverse event and product problem is being submitted due to device entrapment, requiring intervention but retained in patient.

Brand Name
ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key21890388
Report Number3005462046-2025-00016
Device Sequence Number20929486
Product Code NWX
UDI-Device Identifier00813132026851
UDI-Public(01)00813132026851(11)241122(17)271122(10)G24110018
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2200-2515-B
Device Catalogue Number2200-2515-B
Device Lot NumberG24110018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC: 7F INTRODUCER SHEATH; TERUMO: RUNTHROUGH GUIDE WIRE, UNK SIZE; UNK MFG AND SIZE: GUIDE CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age78 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American